Underactive Thyroid

Does anyone have experience of trying to loose weight whilst on thyroxin. I take 100mg per day. I keep active with a fitness class and 3 tennis sessions most weeks but just seem to be putting on weight particularly around my middle. I am on 4ft 11in so these extra pounds make me feel really uncomfortable. Should I be asking to increase my daily thyroxin dosage?

2 Replies

  • No, what you should be doing is having regular blood tests, fasting, to check whether you need more or less levothyroxine. Mine is stable now but I still get checked once a year. I'm on 75mcg daily. Remember you must take this on an empty stomach i.e. well before breakfast.

  • I am a 62yr old female who has always taken pride in my appearence I have gained 2 stones in weight (stable now) since starting my medication for my underactive thyroid (Levothyroxine 75mg daily) I am now so depressed as I just can not loose the weight no matter how hard I try, I do not want to go out because I feel so uncomfortable in my clothes. I work out at home but this doesn't seem to help. Can I have surgery to get rid of this flab?

You may also like...